Eulerian dynamics of a bicone
by M. Decuyper
International Journal of Vehicle Design (IJVD), Vol. 4, No. 4, 1983

Abstract: The purpose of this paper is to resume the problem of wheelset dynamics at a quite fundamental level, by deriving the Eulerian equations of motion of an idealized model of wheelset, on an idealized track. In fact, the translation and rotation equations are derived for a bicone (pair of conical wheels) of any conicity on a straight sharp-edged track. The kinematical constraints are deduced from nonlinear analytical principles, which are then linearized. For the contact forces, a model inspired from Kalker's creep model has been chosen which was adapted to separate somewhat the influence factors, in view of parametric stability studies. The equations are linearized around a nominal uniform motion without any slip; equations of lateral motion are isolated and given a non-dimensional matrix form. They are then compared to equations presented by other authors.

Online publication date: Sun, 25-May-2014

The full text of this article is only available to individual subscribers or to users at subscribing institutions.

Existing subscribers:
Go to Inderscience Online Journals to access the Full Text of this article.

Pay per view:
If you are not a subscriber and you just want to read the full contents of this article, buy online access here.

Complimentary Subscribers, Editors or Members of the Editorial Board of the International Journal of Vehicle Design (IJVD):
Login with your Inderscience username and password:

    Username:        Password:         

Forgotten your password?

Want to subscribe?
A subscription gives you complete access to all articles in the current issue, as well as to all articles in the previous three years (where applicable). See our Orders page to subscribe.

If you still need assistance, please email